MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4X4,8PLY,NS,LF,200/PK

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4X4,8PLY,NS,LF,200/PK
Catalog Number PRM21408CZ
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the gauze sponges tear easily and this left small pieces of lint onto patients' wounds.No information was provided about the type and location of the wounds.Reportedly, linting was not identified during inspection of the gauze sponges prior to use.It was denied that the gauze sponges were unfolded beyond the first fold.After noting lint on the patients' wounds, it was reported that irrigation with normal saline and light debridement was required.The patients are reportedly doing well at this time.There was no serious injury reported related to this event.Due to the reported linting onto the patients' wounds and the required irrigation and light debridement, this medwatch is being filed.Samples were not returned for evaluation.A definitive root cause for the reported issue could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that small pieces of lint from gauze sponges reached patients' wounds, which required irrigation and light debridement.

Common Device Name
GAUZE,SPONGE,4X4,8PLY,NS,LF,200/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key9071694
Report Number1417592-2019-00151
Device Sequence Number3731006
Product Code NAB
UDI-Device Identifier10080196694013
UDI-Public10080196694013
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRM21408CZ
Device Lot Number6051904101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;